Louisiana, 2011Hail and Damaging Wind in Louisiana, June 7, 2011
June 7, 2011 · NWS JAN · 2 events in 2 counties and zones
Isolated severe storms affected portions of northeast Louisiana during the afternoon with some thunderstorm outflow wind damage at Tallulah. Quarter size hail also fell near Goodwill.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe storms affected portions of northeast Louisiana during the afternoon with some thunderstorm outflow wind damage at Tallulah. Quarter size hail also fell near Goodwill.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 7, 4:45 PM CST, 10 minutes earlier.
Area forecast discussion, Jun 7, 4:45 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT TUE JUN 7 2011
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...SATELLITE IMAGERY IS
SHOWING A SWIRL AROUND AN MCV MOVING WEST NEAR THE SOUTHERN
MISSISSIPPI/LOUISIANA STATE LINE. THIS DISTURBANCE WAS COMBINING
WITH INCREASING DEEP LAYER MOISTURE AND PRIME DAYTIME HEATING TO SET
OFF SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON ALONG THE
HIGHWAY 84 CORRIDOR THAT WILL SPREAD NORTH AS THEY TRACK WEST.
TEMPERATURES THIS AFTERNOON REACHED THE CENTURY MARK AT HATTIESBURG
AND JACKSON THAT WAS HELPING FUEL THE CONVECTION. MODEL CONSENSUS
STILL POINTS TO THE SOUTHERN HALF OF OUR CWA AS HAVING THE GREATEST
COVERAGE OF STORMS THROUGH EARLY EVENING WITH ISOLATED IN THE NORTH.
LOCAL WET MICROBURST CHECKLISTS SHOWED FAVORABLE PARAMETERS FOR A
FEW STRONG TO SEVERE STORMS WITH WIND GUSTS TO 60 MPH AND QUARTER
SIZED HAIL. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE ESPECIALLY
WHERE THE STORMS TRAIN SLOWLY TO THE WEST OVER THE SAME AREAS. THIS
ACTIVITY WILL DECREASE WITH THE LOSS OF DAYTIME HEATING THIS EVENING
AND SHOULD END BEFORE MIDNIGHT. THE LARGE MID LEVEL HIGH WILL
CONTINUE SHIFTING EAST WEDNESDAY RESULTING IN A COL JUST NORTHWEST
OF OUR CWA AND A WEAKENING OF ITS GRIP ON OUR CWA. THE TUTT OVER THE
WESTERN GULF IS EXPECTED TO SHIFT BACK EAST TO THE CENTRAL GULF
WEDNESDAY. MODELS ARE SHOWING ANOTHER WEAK DISTURBANCE MOVING WEST
OVER THE NORTHERN GULF AND JUST SOUTH OF OUR CWA DURING THE HEAT OF
THE AFTERNOON. CONVECTION WEDNESDAY SHOULD BE SIMILAR TO THIS
AFTERNOON WITH THE HIGHEST POPS BEING CARRIED IN THE SOUTH. FORECAST
SOUNDINGS SUGGEST A FEW STRONG TO SEVERE STORMS WITH WIND GUSTS TO
60 MPH AND QUARTER SIZED HAIL BEING THE MAIN THREATS. FLOW LOOKS TO
REMAIN LIGHT AGAIN SO SLOW MOVING STORMS WITH LOCALLY HEAVY
DOWNPOURS WILL ALSO BE POSSIBLE. THIS ACTIVITY WILL AGAIN BE
DIURNALLY DRIVEN AND DECREASE DURING THE EVENING. GUIDANCE CAME IN
CLOSE WITH HIGHS 93-95F AT MOST SITES. COME THURSDAY WL HAVE A
WEAKENED RIDGE ALOFT OVER THE CWA WITH THE TUTT AXIS IN THE GULF
SHIFTED FARTHER EAST INTO THE EASTERN GULF. THE SURFACE RIDGE WILL
NOSE ACROSS THE GULF STATES FROM THE WESTERN ATLANTIC. SLIGHTLY
DRIER AIR IS EXPECTED TO WORK INTO OUR CWA FROM THE EAST AND LIMIT
DEEP MOISTURE TO ALONG THE MISSISSIPPI RIVER. THIS IS WHERE THE BEST
CHANCES FOR RAIN WILL OCCUR. GUIDANCE CAME IN A LITTLE TOO COOL FOR
HIGHS THURSDAY. AM ANTICIPATING LESS CLOUD COVER AND A LITTLE BETTER
HEATING THAN THE MODELS WOULD SUGGEST. THE CONVECTIVE ACTIVITY WILL
BE DIURNAL AND DISSIPATE BY MID EVENING. /22/
.LONG TERM...FRIDAY THROUGH TUESDAY...COMPOSITE NUMERICAL MODEL
GUIDANCE SUGGESTS RIDGING WILL REMAIN PREDOMINATE FRIDAY AND ALSO
SUGGESTS UPPER RIDGING (MAINLY CENTERED TO OUR WEST)WILL LAST AT
LEAST THROUGH NEXT WEEKEND.
THE RESULT OF THESE GOINGS ON ALOFT WILL LIKELY CONFINE ISOLATED
AFTERNOON THUNDERSTORMS CONFINED ALONG OR SOUTH OF THE SOUTHERN
BORDER OF THE CWA FRIDAY THROUGH SUNDAY. MEANWHILE...TEMPERATURES
SHOULD HEAT BACK UP THROUGH THIS PERIOD...WITH A RETURN TO SOME
SPORADIC 100 DEGREE READINGS NOT OUT OF THE QUESTION BY NEXT
WEEKEND. MEXMOS GUIDANCE IS NOT GOING NEAR THAT HOT...AND THE
OFFICIAL FORECAST DOES NOT INCLUDE 100S YET...BUT I DID RAISE HIGHS
IN MOST AREAS THROUGH THE EXTENDED PERIOD. MEXMOS FORECAST LOWS IN
THE UPPER 60S TO LOWER 70S DID NOT LOOK BAD CONSIDERING ATMOSPHERE
WILL DRY OUT AGAIN OVER THIS TIME PERIOD AND ALLOW FOR EFFICIENT
NIGHTTIME COOLING. DEFINITELY POSSIBLE WE COULD END UP WITH
CONDITIONS ON PAR WITH THE RECENT HEAT BY NEXT WEEKEND...BUT
POTENTIAL FOR OFFICIAL HEAT ADVISORY CRITERIA TO BE MET THROUGH
EARLY NEXT WEEK IS NOT LOOKING VERY HIGH AND WILL NOT MENTION RETURN
OF HEAT IN THE HWO AT THIS JUNCTURE.
MODEL CONSENSUS DOES GIVE SOME HOPE OF UPPER RIDGE BECOMING CENTERED
FAR ENOUGH WEST IN THE PLAINS EARLY NEXT WEEK TO ALLOW BOUNDARIES
(AND ASSOCIATED CONVECTION) TO EFFECTIVELY "BACK-DOOR" INTO THE
ARKLAMISS AFTER THE WEEKEND. THIS EVOLUTION OF THE OVERALL WEATHER
REGIME WOULD DEFINITELY CUT THE HEAT BACK A LITTLE AGAIN AND
POSSIBLY RESULT IN MUCH BETTER OVERALL RAIN CHANCES. HOWEVER...I DO
NOT HAVE HIGH CONFIDENCE IN THE CONSENSUS MODEL OUTPUT TAKING
DEVELOPING DROUGHT CONDITIONS AND RECENT PERSISTENCE INTO ACCOUNT.
FOR NOW I HAVE TAKEN THE TACT OF NOT RAISING GUIDANCE TEMPS TOO
MUCH (ESPECIALLY IN EASTERN MS) AFTER SUNDAY AND INCLUDING SLIGHT
CHANCE POPS EVERYWHERE BY TUESDAY (WHILE VIGOROUSLY CROSSING
FINGERS). /BB/
&&
.AVIATION...MAIN ISSUE THIS AFTERNOON HAS BEEN TRACKING CONVECTION
AND ISSUING UPDATES AHEAD OF CONVECTION DEVELOPING NEAR TAF SITES.
HOT TEMPS AND RELATIVELY DRY SUBCLOUD LAYER HAS BEEN RESULTING IN
PARTICULARLY GUSTY STORMS...KMEI RECENTLY HAD A GUST TO 42 KT WITH
RELATIVELY BENIGN LOOKING CONVECTION FROM A RADAR PERSPECTIVE. LOOKS
AS IF CONVECTION HAS ENDED AT KMEI/KHBG BUT WILL CARRY FOR ANOTHER
HOUR OR SO AT KJAN. CONVECTION IS QUITE ISOLATED IN HWY 82 CORRIDOR
SO WILL NOT INCLUDE IN ANY TAF SITES FOR NOW. OTHER THAN THE
CONVECTION ISSUES WILL BE DECREASING THE WIDESPREAD CI SHIELD ACROSS
THE S...AND THEN ANY LATE NIGHT BR/HZ. AS MENTIONED ABOVE...LOWER
LAYERS ARE NOT PARTICULARLY MOIST SO WILL NOT BE TOO AGGRESSIVE YET
ON VSBYS BUT DID LOWER KHBG TO MVFR GIVEN HEAVY RAIN EARLIER TODAY.
HAVE NOT INCLUDED ANY CONVECTION IN TAFS FOR WED BUT LATER SHIFTS
WILL HAVE TO LOOK AT THAT POTENTIAL CLOSELY. /08/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 69 93 69 94 / 29 35 14 15
MERIDIAN 66 94 65 94 / 28 25 11 11
VICKSBURG 68 94 69 94 / 31 29 19 16
HATTIESBURG 70 94 68 94 / 30 36 16 14
NATCHEZ 68 93 69 92 / 36 29 17 16
GREENVILLE 70 96 70 96 / 16 20 11 16
GREENWOOD 68 95 69 95 / 12 19 11 16
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
22/BB/08
Hazardous weather outlook, Jun 7, 2:14 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT TUE JUN 7 2011
LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-082015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
314 PM CDT TUE JUN 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH MISSISSIPPI
AS WELL AS NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT AND WEDNESDAY
SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL BE CAPABLE OF
DAMAGING MICROBURST WINDS IN EXCESS OF 60 MPH AND QUARTER TO HALF-
DOLLAR-SIZED HAIL THIS AFTERNOON INTO EARLY EVENING. THE GREATEST
RISK WILL BE LOCATED ALONG AND SOUTH OF A QUITMAN TO JACKSON TO
BASTROP LINE BETWEEN THROUGH 10PM. TORRENTIAL RAINS OF ONE TO TWO
INCHES IN QUICK BURSTS WILL ALSO BE POSSIBLE CAUSING ROADWAYS TO BE
VERY SLICK WITH PONDING OF WATER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
AN ISOLATED STRONG AFTERNOON THUNDERSTORM WILL BE POSSIBLE WEDNESDAY
WITH THE PRIMARY RISK BEING WIND GUSTS OF 50 MPH...OTHERWISE THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THROUGH THE EVENING BUT OTHERWISE
IS NOT EXPECTED THROUGH NEXT MONDAY.
ARZ074-075-MSZ018-019-025>039-044>046-082015-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
314 PM CDT TUE JUN 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND WEDNESDAY
ISOLATED STRONG OR SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF
50 TO 60 MPH AND QUARTER-SIZED HAIL WILL BE POSSIBLE FROM MID
AFTERNOON THROUGH EARLY EVENING NORTH OF THE INTERSTATE-20 CORRIDOR.
TORRENTIAL RAINS OF ONE INCH IN QUICK BURSTS WILL ALSO BE POSSIBLE.
ROADWAYS WILL BECOME VERY SLICK ONCE WET AS LITTLE TO NO RAIN HAS
OCCURRED OVER THE PAST SEVERAL WEEKS TO REMOVE EXCESS OIL AND
SEDIMENTS ON ROADWAYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
AN ISOLATED STRONG AFTERNOON THUNDERSTORM WILL BE POSSIBLE WEDNESDAY
WITH THE PRIMARY RISK BEING WIND GUSTS OF 50 MPH...OTHERWISE THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
28
In the hours before
Local storm report, Jun 7, 3:47 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 ENE PEARL 32.28N 90.07W
06/07/2011 RANKIN MS NWS EMPLOYEE
TREES DOWN OLD BRANDON ROAD AT ROSE GARDEN...OLD BRANDON
ROAD AT CRESTVIEW AND HIGHWAY 80 AT PIRATES COVE.
&&Local storm report, Jun 7, 4:09 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 4 W DE SOTO 31.96N 88.78W
06/07/2011 CLARKE MS LAW ENFORCEMENT
TREE REPORTED DOWN ON COUNTY ROAD 280.
&&
DCOXLocal storm report, Jun 7, 4:28 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 SW BRANDON 32.27N 90.02W
06/07/2011 RANKIN MS EMERGENCY MNGR
TREE DOWN AND POWERLINES DOWN ON 108 PRESCOTT DRIVE.
0510 PM TSTM WND DMG 2 SW BRANDON 32.26N 90.03W
06/07/2011 RANKIN MS EMERGENCY MNGR
TREE REPORTED DOWN ON HIGHWAY 18 AND WEST SUNSET DRIVE.
&&
DCOXLocal storm report, Jun 7, 4:46 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND DMG PINOLA 31.88N 89.96W
06/07/2011 SIMPSON MS LAW ENFORCEMENT
COUPLE TREES DOWN OFF HWY 28
0302 PM TSTM WND DMG 5 SW MOSELLE 31.45N 89.34W
06/07/2011 JONES MS EMERGENCY MNGR
A COUPLE TREES DOWN
0334 PM TSTM WND DMG LAUREL 31.69N 89.14W
06/07/2011 JONES MS EMERGENCY MNGR
A COUPLE TREES DOWN
&&
CMELocal storm report, Jun 7, 4:50 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 4 W MENDENHALL 31.96N 89.94W
06/07/2011 SIMPSON MS LAW ENFORCEMENT
TREES DOWN ALONG AIRPORT RD
&&
CMELocal storm report, Jun 7, 4:51 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 S MENDENHALL 31.93N 89.87W
06/07/2011 SIMPSON MS LAW ENFORCEMENT
TREES DOWN OFF ATHENS RD.
&&
CMEThunderstorm Wind, Madison
- When
- June 7, 4:55 PM CST
- Where
- Madison County, 0.62 mi W of Tallulah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 32.419, -91.211
An outflow boundary from a nearby storm blew trees and power lines down. Power outages were reported until late in the evening in Tallulah. Quarter size hail fell east of Tallulah near Tendal.
Hail, Morehouse
- When
- June 7, 6:00 PM CST to 6:10 PM CST
- Where
- Morehouse County, 9.8 mi SSE of Bonita
- Measured
- 1 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 32.800, -91.580
Hail fell for 10 to 15 minutes northwest of Goodwill.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Louisiana, June 7, 20111 death · $65,000 · 61 kt wind · 6 events
- Flash Flood and Hail in Mississippi, June 7, 2011$654,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 7, 2011$418,000 · 2 in hail · 30 events
- Hail and Damaging Winds in Ohio, June 7, 2011$395,000 · 50 kt wind · 10 events
- Flooding in Washington, June 7 to 30, 2011$420,000 · 3 events
- Damaging Winds in Pennsylvania, June 7, 2011$70,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Alabama, June 7, 2011$46,000 · 1 in hail · 10 events
- Damaging Winds in North Carolina, June 7, 2011$64,000 · 60 kt wind · 2 events
- Damaging Wind and Lightning Strike in New York, June 7, 2011$52,000 · 52 kt wind · 2 events
- Damaging Winds in Virginia, June 7, 2011$29,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in West Virginia, June 7, 2011$15,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Ohio, June 7, 2011$5,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313214, 313205.